MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SINGLE INNIE INSERTER; DRIVER, PROSTHESIS

MEDOS INTERNATIONAL SàRL CH SINGLE INNIE INSERTER; DRIVER, PROSTHESIS
Model Number 279702000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a procedure on (b)(6) 2021, the hex was disinserted of the shank during nut tightening.There was no patient harm.Surgery was completed without any inconvenience.This report is for one (1) expedium spine system single inner inserter 5.5.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the complaint device single innie inserter (product code: 279702000, lot number: gm4056101) was returned to cq west chester for investigation.During visual inspection, the tip of the driver was found stripped and the item showed wear consistent with usage of the device.Functional test: a functional test could not be performed as the device was not returned with a mating device.The complaint cannot be replicated as a functional test was not performed.Dimensional inspection: a dimensional inspection was not performed as this is found to be a post manufacturing issue.Document/specification review: based on the date of manufacture, the current and manufactured version of drawing were reviewed.Complaint confirmed: the complaint condition can be confirmed as the driver tip was found stripped which could have led to the difficulty in assembling using the device.Conclusion: the driver tip was damaged which could have caused the issue in assembling during the procedure.Hence, the complaint is being confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number gm4056101 was released in two batches.Batch: lot qty of 9 units were released on (b)(6) 2014 with no discrepancies.Batch: lot qty of 191 units were released on (b)(6) 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SINGLE INNIE INSERTER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12572924
Report Number1526439-2021-02103
Device Sequence Number19841579
Product Code HWR
UDI-Device Identifier10705034198408
UDI-Public(01)10705034198408
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702000
Device Catalogue Number279702000
Device Lot NumberGM4056101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN NUT
Patient SexUnknown